MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS CK-MB REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS CK-MB REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 1896836
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected ck-mb results were obtained from a single patient sample processed using vitros immunodiagnostic products ck-mb reagent lot 3710 on a vitros xt 7600 integrated system.Patient sample results of 40.405 and 41.342 ng/ml vs.The expected result of 0.551 ng/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected vitros ck-mb patient sample result of 40.405 ng/ml was reported from the laboratory.However, a physician questioned the result and a corrected report was later issued.No treatment was initiated, altered or stopped based on the higher-than-expected result and there have been no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that higher than expected ck-mb results were obtained from a single patient sample processed using vitros immunodiagnostic products ck-mb reagent lot 3710 on a vitros xt 7600 integrated system.A definitive assignable cause could not be determined.Based on historical quality control results, a vitros ck-mb reagent lot 3710 performance issue is not a likely contributor of the event.Additionally, continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros ck-mb reagent lot 3710.Precision testing was not performed on the vitros xt 7600 integrated system; therefore, an instrument related issue cannot be entirely ruled out as a contributor of the event.However, an instrument related issue was not likely a contributor to the event as historical qc results were precise and expected results were obtained for the patient from a redraw sample without any actions being performed on the vitros xt 7600 system.Pre-analytical sample processing could not be ruled out as a contributing factor as it is unknown if the customer was following the sample collection device manufacturer's recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.Additionally, after analysis of e-connectivity data, a sample mix-up could not be confirmed or entirely ruled out as a cause of the event.The patient was taking medications at the time of the event; however, the specific medications were not provided.Therefore, a sample interferent cannot be ruled out as a contributing factor of the event.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS CK-MB REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20476518
Report Number3007111389-2024-00206
Device Sequence Number20899685
Product Code JHX
UDI-Device Identifier10758750000203
UDI-Public(01)10758750000203(17)250221(11)240423(10)3710
Combination Product (Y/N)N
Initial Reporter CountryTH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2025
Device Catalogue Number1896836
Device Lot Number3710
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2024
Initial Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown